Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

Remote Access
Green Open Access
Transactions of the American Mathematical Society
Transactions of the American Mathematical Society
ISSN 1088-6850(online) ISSN 0002-9947(print)


Uniqueness of positive radial solutions of $ \Delta u+f(u)=0$ in $ {\bf R}\sp n$. II

Author: Kevin McLeod
Journal: Trans. Amer. Math. Soc. 339 (1993), 495-505
MSC: Primary 35J60; Secondary 34B15, 35B05
MathSciNet review: 1201323
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We prove a uniqueness result for the positive solution of $ \Delta u + f(u) = 0$ in $ {\mathbb{R}^n}$ which goes to 0 at $ \infty $. The result applies to a wide class of nonlinear functions $ f$, including the important model case $ f(u) = - u + {u^p}$ , $ 1 < p < (n + 2)/(n - 2)$. The result is proved by reducing to an initial-boundary problem for the $ {\text{ODE}}\;u'' + (n - 1)/r + f(u) = 0$ and using a shooting method.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 35J60, 34B15, 35B05

Retrieve articles in all journals with MSC: 35J60, 34B15, 35B05

Additional Information

PII: S 0002-9947(1993)1201323-X
Article copyright: © Copyright 1993 American Mathematical Society

Comments: Email Webmaster

© Copyright , American Mathematical Society
Contact Us · Sitemap · Privacy Statement

Connect with us Facebook Twitter Google+ LinkedIn Instagram RSS feeds Blogs YouTube Podcasts Wikipedia